Hail, St. Louis
- When
- June 27, 6:40 PM CST to 6:45 PM CST
- Where
- St. Louis County, 3 mi SE of Hazelwood
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.750, -90.383
Nickel to quarter size hail fell for 5 minutes and covered the ground.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 27, 4:31 PM CST, 2 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 531 PM CDT TUE JUN 27 2006 .DISCUSSION... SHORTWV TROF/VORT MAX QUITE EVIDENT ATTM IN THE PROFILER AND SATELLITE DATA FROM WCNTRL IL THRU CNTRL MO INTO SE KS HAS HELPED INITIATE ISOLD TO WIDELY SCT TSRA. THE AIR MASS IT IS INTERACTING WITH IS ONLY MARGINALLY UNSTABLE WITH CAPES ALG AND NORTH OF I-70 RUNNING 1000-1400 J/KG IN THE LATEST LAPS DATA. THIS SHRTWV TROF WILL CONT TO MOVE SEWD THIS EVENING WITH ATTENDANT THUNDERSTORMS. COVERAGE SHOULD DIMINISH DRAMATICALLY AFTER SUNSET AS THE INSTABILITY WANES WITH LOSS OF HEATING. SCT THUNDERSTORMS OCCURRING IN ADVANCE OF THE NEXT CDFNT ACRS SRN NEBRASKA AND SW IA SHOULD EXHIBIT SIMILAR TENDENCIES...DIMINISHING LATER THIS EVENING. THE AFOREMENIONED E/W COLD FRONT WILL MEANDER SLOWLY SWD THRU NRN MO AND WRN IL ON WED. THE GUIDANCE IS RELATIVELY CLOSE BRINGING THE FRONT IN A EAST-WEST LINE TO THE NORTH OF I-70 BY 00Z THURS. UNLIKE TODAY WHERE WE HAVE A DEFINED SHRTWV THERE IS A LACK OF A LARGER SCALE UPPER LVL FEATURE TO HELP WITH THUNDERSTORMS...THUS IT APPEARS THAT FRONTAL CONVERGENCE WILL BE THE MAIN FORCING MECHANISM...AND IT IS ONLY WK. USING MORE CONSERVATIVE BOUNDARY LAYER DEW POINTS YIELDS AFTERNOON CAPES ALONG AND IN ADVANCE OF THE FRONT OF AROUND 2000 J/KG. THIS IS MORE THAN TODAY AND COMBINED WITH BETTER DEEP LAYER SHEAR OF 30-40 KTS...SHUD RESULT IN SOME ORGANIZED CONVECTION AND IF IN FACT THE INSTABILITY IS THAT LARGE...PSBLY SOME SHORT-LIVED SUPERCELLS. THE WK FRONTAL CONVERGENCE HOWEVER SUGGESTS COVERAGE WILL BE ONLY WDLY SCT/SCT TSRA WITH DEVELOPMENT IN THE AFTERNOON. THE PROBABILITY OF PCPN ON WED NGT AND THE EXTENT WILL BE LARGELY DEPENDENT ON WHETHER THE AFTERNOON STORMS CAN ORGANIZE A COLD POOL WHICH WOULD ENHANCE THE LOW LVL FORCING. OTHERWISE ANTICIPATING LOW COVERAGE OF STORMS ON THE SLOW-MOVING FRONT DURING THE EVENING. AT FIRST I WAS THINKING THE ONLY THREAT OF STORMS WOULD BE DURING THE EVENING AND IT WOULD END BY MIDNIGHT AS THE BOUNDARY LAYER STABILIZES...HOWEVER THE WRF-NAM IS SHOWING THE WLY LLJ WILL RAMP-UP TO 25 KTS OR SO. ITS ORIENTATION NEARLY PARALLEL TO THE FRONT IS NOT REAL FAVORABLE...BUT ENOUGH TO CONT POPS THROUGH THE NIGHT. THE BIGGEST DISCREPENCY BEYOND WED NGT IS THE SWD PENETRATION OF THIS FRONT AND MOVEMENT THRU FRI. THE UKMET QUICKLY REBOUNDING THE FRONT NWD ON 72H AFTER MOVING INTO THE OZARKS...THE WRF-NAM WANTING TO HOLD ONTO A PSN ACRS THE OZARKS AND THE GFS MORE OR LESS IN BTWN EARLY ON AND THEN TRENDING TOWARDS THE UKMET. THIS FCST TRENDS CONSERVATIVELY MORE WITH THE GFS. I HAVENT MENTIONED POPS GREATER THAN 20% ON THURS/THURS NGT ANTICIPATING ANY STORMS WITH THE RETREATING FRONT WILL BE MORE ISOLD. THE SUMMER WARMTH SHOULD RETURN IN ERNEST BY FRI INTO THE FIRST PART OF THE WEEKEND AND THEN WE DEAL WITH ANOTHER E/W FRONT. ONCE AGAIN THE PSN AND TIMING OF THIS NEXT FRONT THIS WEEKEND INTO THE 4TH OF JULY IS THE BIG QUESTION MARK. ATTM I FAVORED THE NCEP GUIDANCE AND GFS WITH THE BEST THUNDERSTORM CHANCES LATE WEEKEND INTO MON NGT. GLASS && .AVIATION... FOR THE 00Z TAFS...BROKEN BAND OF TSRA MOVG SEWD TWDS THE STL METRO AREA AHD OF SHRTWV TROF EXTDG FM W CNTRL IL SW THRU CNTRL MO. PLAN TO MENTION EITHER A TEMPO GRP WITH TSRA OR AT LEAST VCTS AT STL AND SUS TAF SITES DURING THE NEXT COUPLE OF HRS DEPENDING ON LATEST RADAR TRENDS. THIS ACTIVITY SHOULD WKN LTR THIS EVNG WITH LOSS OF DAYTIME HTG. ANOTHER AREA OF TSRA MOVG SEWD THRU PTNS OF NWRN AND N CNTRL MO AHD OF WK CDFNT/SFC TROF EXTDG FM WI SW THRU SERN NEBRASKA. MAY NEED TO INCLUDE TSRA IN THE COU AND UIN TAF SITES THIS EVNG DUE TO THIS TSRA ACTIVITY...ALTHOUGH IT APRS THAT THESE STORMS WILL ALSO WKN AND DCRS IN COVERAGE ARND SUNSET. LOOKING AT MDL RH FCSTS SHOULD HAVE ONLY SCT-BKN MID LVL CLOUDINESS LT TGT AND EARLY WED MRNG. DIURNAL CUMULUS CLOUDS SHOULD DVLP AGAIN LT WED MRNG ACRS THE CWA. WILL INCLUDE A CHC OF TSRA WED AFTN IN THE UIN TAF WITH A WK E-W FRONT ACRS NRN MO AND AS THE ATMOSPHERE DESTABILIZES WITH DAYTIME HTG. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 350 PM CDT TUE JUN 27 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 350 PM CDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED EARLY THIS EVENING...MAINLY FOR NORTHEAST AND CENTRAL MISSOURI. NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT SOME STORMS MAY PRODUCE GUSTY WINDS AND HAIL APPROACHING PENNY SIZE. FROM LATE EVENING ON...THE CHANCE FOR THUNDERSTORMS IS EXPECTED TO BE CONFINED TO NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA FROM WEDNESDAY AFTERNOON AND NIGHT AS A WEAK COLD FRONT MOVES THROUGH THE AREA...ESPECIALLY FOR AREAS ALONG AND NORTH OF INTERSTATE 70. SOME OF THE STORMS COULD BE SEVERE...WITH LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREAT. THERE IS AN ADDITIONAL CHANCE FOR THUNDERSTORMS FROM SATURDAY NIGHT THROUGH MONDAY NIGHT AS ANOTHER COLD FRONT PUSHES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
515 PM CDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 10 E SANTA FE 39.35N 91.64W
06/27/2006 M0.88 INCH RALLS MO TRAINED SPOTTER
PENNY TO NICKEL SIZED HAIL COVERED THE GROUND.
&&
SIPPRELLThe St Louis radar (KLSX), 27 km away, was scanning. The volume nearest the first event began at 00:42 UTC.
1 hail. Local standard time, as filed.
Nickel to quarter size hail fell for 5 minutes and covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515123.